Paul Edwards Posted June 23, 2014 Share Posted June 23, 2014 The U.S. Food and Drug Administration (FDA) has just released a safety warning about the intravenous chemotherapy drug, docetaxel. Docetaxel contains alcohol, which may cause patients to experience intoxication or feel drunk during and after treatment. The FDA suggested that patients should: Avoid driving, operating machinery or doing other activities that are dangerous or require skill one to two hours after you receive treatment with docetaxel. Tell your doctor about all the medicines you are currently taking, as the alcohol in docetaxel may affect other medicines you are using. Notify your doctor immediately if you experience any of the following symptoms while receiving an intravenous infusion of docetaxel and for one to two hours after treatment: symptoms of being drunk, confusion, stumbling, or becoming very sleepy. The FDA suggested to doctors that symptoms of alcohol intoxication may be minimised by: Using a docetaxel formulation with a lower alcohol content ; or Slowing the infusion rate during administration. Source: http://www.fda.gov/Drugs/DrugSafety/ucm401752.htm? Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.